Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 7:05 AM CST for Gillespie County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 7:05 AM CST (13:05 UTC)
- Expired
- Mar 19, 2006, 7:45 AM CST
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 135 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:05 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 191306
SVREWX
TXC171-191345-
/O.NEW.KEWX.SV.W.0014.060319T1305Z-060319T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 AM CST SUN MAR 19 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
* UNTIL 745 AM CST
* AT 657 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER KIMBLE COUNTY...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR WEST KERR
RANCH AIRPORT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3044 9930 3050 9930 3050 9885 3049 9885
3041 9903 3041 9906 3031 9931 3043 9931
$$2 follow-up statements
000
WWUS54 KEWX 191321
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 AM CST SUN MAR 19 2006
TXC171-191345-
/O.CON.KEWX.SV.W.0014.000000T0000Z-060319T1345Z/
GILLESPIE TX-
720 AM CST SUN MAR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR GILLESPIE COUNTY...
AT 714 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER GILLESPIE
COUNTY...OR ABOUT 24 MILES SOUTH OF MASON...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL CROSS FARM ROAD 783 BETWEEN HARPER AND
DOSS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 15 MILES WEST OF
KERR WILDLIFE MANAGEMENT AREA WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3044 9930 3050 9930 3050 9885 3049 9885
3041 9903 3041 9906 3031 9931 3043 9931
$$000 WWUS54 KEWX 191350 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 750 AM CST SUN MAR 19 2006 TXC171-191400- /O.EXP.KEWX.SV.W.0014.000000T0000Z-060319T1345Z/ GILLESPIE TX- 750 AM CST SUN MAR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY EXPIRED AT 745 AM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:59 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 19, 5:59 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 AM CST SUN MAR 19 2006 .AVIATION... A SURFACE BOUNDARY ACROSS THE HILL COUNTRY ALONG WITH A VERY UNSTABLE ATMOSPHERE AND UPPER LEVEL DYNAMICS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS IN THE HILL COUNTRY THRU 18Z. SOME OF THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IFR-MVFR CIGS AND VSBYS 1-3 MILES IN FOG WILL PREVAIL OVER SOUTH CENTRAL TEXAS THROUGH 18Z. A SLIGHT RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL TEXAS AFTER 18Z AND THRU 06Z AS A PACIFIC COLD FRONT PUSHES THRU S CENTRAL TEXAS. VFR CONDITIONS AND GUSTY NW WINDS WINDS WILL PREVAIL BEHIND THE COLD FRONT. && .PREV DISCUSSION... (ISSUED 316 AM CST SUN MAR 19 2006) DISCUSSION... TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES: VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET. STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE MORE THROUGH MONDAY MORNING. THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE. NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE 250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT. VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON. THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S. EAST OF THE ROCKIES. A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S., WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY. TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH BELOW NORMAL TEMPS TUESDAY NIGHT. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 06/01
Hazardous weather outlook, Mar 19, 5:01 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SUN MAR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO MONDAY NIGHT AND TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.
In the hours before
Local storm report, Mar 19, 6:05 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL ROCKSPRINGS 30.02N 100.21W
03/19/2006 M0.88 INCH EDWARDS TX LAW ENFORCEMENT
&&
DCLocal storm report, Mar 19, 6:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 15 W KERR WILDLIFE MGMT 30.13N 99.74W
03/19/2006 M1.00 INCH KERR TX PUBLIC
HAIL UP TO ONE INCH DIAMETER COMPLETELY COVERING GROUND.
&&
MITCHELLLocal storm report, Mar 19, 6:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL 15 W KERR WILDLIFE MGMT 30.13N 99.74W
03/19/2006 M1.00 INCH KERR TX PUBLIC
HAIL UP TO ONE INCH DIAMETER COMPLETELY COVERING GROUND.
&&
MITCHELLThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:55 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Mar 18, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Mar 19, 5:17 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Mar 19, 5:43 AM CST | Tornado Warning | EWX | Edwards | 32 min |
| Mar 19, 5:58 AM CST | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Mar 19, 6:12 AM CST | Tornado Warning | EWX | Edwards | 18 min |
| Mar 19, 6:18 AM CST | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Mar 19, 7:43 AM CST | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Mar 19, 8:56 AM CST | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| Mar 19, 5:48 PM CST | Tornado Warning | EWX | Val Verde | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.